Most Read Articles
Dr. Wong Soon Tee, 28 May 2020
Acne is a common skin problem seen in primary care. Dr Wong Soon Tee of Assurance Skin Clinic at Mt Elizabeth Novena Hospital, Singapore shares his insights with Pearl Toh on how to manage acne in the primary care setting.
Pearl Toh, 26 Sep 2019
The Singapore Health Sciences Authority (HSA) has recalled eight brands of ranitidine products containing trace amounts of the nitrosamine impurity NDMA*, which is a potential human carcinogen.
Rachel Soon, 24 Apr 2019

With recent recalls of losartan-containing products contaminated by potentially carcinogenic nitrosamines, MIMS speaks to the Malaysian National Pharmaceutical Regulatory Agency (NPRA) for more details.

Roshini Claire Anthony, 25 Jun 2020

Patients with rheumatoid arthritis (RA) treated with tumour necrosis factor (TNF) inhibitors may have a reduced risk of venous thromboembolism (VTE) compared with those treated with conventional synthetic disease-modifying antirheumatic drugs (csDMARDs), according to an observational study presented at EULAR 2020.

Decitabine–vorinostat combo flops in paediatric B-cell acute lymphoblastic leukaemia trial

01 Jun 2020

The combination of decitabine and vorinostat does not appear to be feasible in the treatment of children with B-cell acute lymphoblastic leukaemia (B-ALL), despite encouraging response rates and pharmacodynamics, because of increased incidence of significant infectious toxicities, according to data from the TACL* pilot study.

Twenty-three children (median age, 12 years) received decitabine 15 mg/m2/dose intravenously on days 1–7 and 15–21, and vorinostat 180 mg/m2/dose orally (tablet or suspension; max dose 400 mg daily) on days 3–10 and 17–24. The chemotherapy regimen used consisted of vincristine, dexamethasone, mitoxantrone, and PEG-asparaginase.

Of the patients, six (26 percent) had refractory disease, and 11 (48 percent) had a prior allogeneic haematopoietic cell transplantation. Three patients experienced dose-limiting toxicities, which included cholestasis, steatosis, and hyperbilirubinaemia (n=1); seizure, somnolence, and delirium (n=1); and pneumonitis, hypoxia, and hyperbilirubinaemia (n=1).

Frequently reported grade 3–4 toxicities were hypokalaemia (65 percent), anaemia (78 percent), febrile neutropenia (57 percent), hypophosphatemia (43 percent), leukopenia (61 percent), hyperbilirubinemia (39 percent), thrombocytopenia (87 percent), neutropaenia (91 percent), and hypocalcaemia (39 percent). Infectious complications were also common, with 17 of 23 (74 percent) patients developing grade ≥3 infections, including invasive fungal infections in eight (35 percent).

Nine patients (39 percent) showed complete response (CR; CR + CR without platelet recovery + CR without neutrophil recovery), and five (22 percent) had stable disease. Nine patients (39 percent) were not evaluable for response, mainly due to treatment-related toxicities. Correlative pharmacodynamics revealed potent in vivo modulation of epigenetic marks, and modulation of biologic pathways associated with functional antileukaemic effects.

*Therapeutic Advances in Childhood Leukemia & Lymphoma

Digital Edition
Asia's trusted medical magazine for healthcare professionals. Get your MIMS Pharmacist - Malaysia digital copy today!
Sign In To Download
Editor's Recommendations
Most Read Articles
Dr. Wong Soon Tee, 28 May 2020
Acne is a common skin problem seen in primary care. Dr Wong Soon Tee of Assurance Skin Clinic at Mt Elizabeth Novena Hospital, Singapore shares his insights with Pearl Toh on how to manage acne in the primary care setting.
Pearl Toh, 26 Sep 2019
The Singapore Health Sciences Authority (HSA) has recalled eight brands of ranitidine products containing trace amounts of the nitrosamine impurity NDMA*, which is a potential human carcinogen.
Rachel Soon, 24 Apr 2019

With recent recalls of losartan-containing products contaminated by potentially carcinogenic nitrosamines, MIMS speaks to the Malaysian National Pharmaceutical Regulatory Agency (NPRA) for more details.

Roshini Claire Anthony, 25 Jun 2020

Patients with rheumatoid arthritis (RA) treated with tumour necrosis factor (TNF) inhibitors may have a reduced risk of venous thromboembolism (VTE) compared with those treated with conventional synthetic disease-modifying antirheumatic drugs (csDMARDs), according to an observational study presented at EULAR 2020.